Alert archive / New Mexico / Flash Flood Watches in 2011

Flash Flood Watch 7, NWS Albuquerque, NM

July 25, 2011

NWS Albuquerque, NM issued this flash flood watch at Jul 25, 2011, 4:04 AM MDT. It took effect at Jul 25, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2011, 4:04 AM MDT (10:04 UTC)
In effect from
Jul 25, 2011, 12:00 PM MDT
Expired
Jul 25, 2011, 9:07 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 3:00 AM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 25, 3:00 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT MON JUL 25 2011

.DISCUSSION...ONGOING CONVECTION...ALTHOUGH SLOWLY WANING FOR THE
MOST PART...STRETCHES ACROSS A WIDE SWATH OF CENTRAL NEW MEXICO
EARLY THIS MORNING. SEE LITTLE IN THE MODELS THAT/S SIGNIFICANTLY
DIFFERENT FROM 24 HOURS AGO...AT LEAST IN THE NEXT 24 HOURS. UPPER
HIGH CENTER STILL FORECAST TO SHIFT INTO TEXAS AND OVER PORTIONS OF
THE PLAINS STATES TUESDAY AND DURING THE MID TO LATE WEEK PERIOD.
WITH THE LIGHT SOUTHEAST TO SOUTH WINDS ALOFT FORECAST
TODAY...DECIDED TO RENEW THE FLASH FLOOD WATCH FOR BURN SCAR ZONES
FOR MIDDAY THROUGH MID EVENING. STORM MOTION ON TUESDAY IS FORECAST
TO BE A LITTLE FASTER...AND TO THE NORTH AND NORTHEAST.

GFS HAS MORE OF A WESTERLY COMPONENT TO THE UPPER WINDS TUESDAY
NIGHT AND WEDNESDAY AS AT LEAST ONE DISTURBANCE TRACKS ACROSS
EASTERN ARIZONA AND OVER NORTHERN NEW MEXICO. THIS COULD ENHANCE
CONVECTIVE ACTIVITY DURING THIS PERIOD. STILL APPEARS CONVECTION MAY
ALSO FORCE A SURFACE BOUNDARY INTO NORTHEAST NEW MEXICO LATER
THURSDAY...WHICH MAY LINGER IN THE NORTHEAST PLAINS INTO FRIDAY. THE
UPPER HIGH CENTER THEN SHIFTS BACK TO THE WEST AND OVER NEW MEXICO
FOR THE UPCOMING WEEKEND. THIS WOULD LEAD TO LESS CONVECTION
OVERALL...BUT ESPECIALLY IN THE EASTERN PLAINS...WHERE STEERING FLOW
WOULD NOT FAVOR STORMS DRIFTING OFF THE HIGH TERRAIN.
OTHERWISE...DAYTIME TEMPERATURES WILL BE NEAR TO ABOVE NORMAL FOR
THE WORK WEEK.

&&

.AVIATION...A FEW SHRA AND TSTMS WILL CONTINUE TO MOVE WESTWARD THIS
MORNING ACROSS WC AND SC NM. ADDITIONAL SHRA AND TSTMS WILL DEVELOP
AROUND 18Z AND BECOME MORE WIDESPREAD AS THE AFTN PROGRESSES. TSTMS
WILL BE CAPABLE OF WIND GUSTS TO 40KTS AND MVFR CIGS AND VSBYS IN
HEAVY RAIN. NEARLY ANY TAF SITE MAY BE IMPACTED WITH TSTMS...THOUGH
LOWEST CHANCES APPEAR TO BE AT KROW. STORMS WILL LINGER INTO THE
EVENING AND OVERNIGHT HOURS...THOUGH IN GENERAL...WILL GRADUALLY
DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...A FEW SHOWERS CONTINUE TO LINGER EARLY THIS MORNING
OVER PORTIONS OF THE STATE. AREAS THAT RECEIVED APPRECIABLE
RAINFALL...GENERALLY FROM THE SOUTHWEST MTNS TO THE NORTHEAST
PLAINS...CAN EXPECT GOOD TO EXCELLENT RELATIVE HUMIDITY RECOVERIES
THIS MORNING.  POOR RECOVERIES ARE EXPECTED ACROSS THE FAR NW
PORTIONS OF THE STATE.

UPPER HIGH REMAINS SQUARELY OVERHEAD THIS MORNING.  STORMS WILL
DEVELOP LATE THIS MORNING OR EARLY THIS AFTERNOON OVER THE HIGH
TERRAIN BEFORE INCREASING IN COVERAGE AND INTENSITY DURING THE MID
TO LATE AFTERNOON HOURS.  STORMS WILL GENERALLY DRIFT
WESTWARD...THOUGH SOME ERRATIC STORM MOTIONS WILL BE POSSIBLE WITH
COLLIDING OUTFLOW BOUNDARIES. BOTTOM LINE HOWEVER...IS THAT STORMS
WILL BE SLOW MOVING...THUS HAVING THE POTENTIAL TO BRING
HEAVY...PERHAPS FLOODING...RAINS. THE BIGGEST CONCERN REMAINS THE
BURN SCARS AND A FLASH FLOOD WATCH WILL AGAIN BE ISSUED FOR THOSE
AREAS. FAVORED AREAS FOR HEAVY PRECIP TODAY WILL BE ACROSS THE
WESTERN AND NORTHERN MOUNTAINS...THOUGH A REMNANT OUTFLOW BOUNDARY
ACROSS NORTHEAST NM MAY ALSO BE A TRIGGER.

CENTER OF THE UPPER HIGH WILL SHIFT EASTWARD ON TUESDAY...AND
MONSOONAL MOISTURE PLUME WILL SQUEAK EASTWARD ACROSS THE AZ-NM
BORDER. STORM MOTION WILL ALSO SHIFT FROM SW TO NE. MORE WESTERLY
UPPER LEVEL FLOW WILL USHER IN SOME DRIER AIR ACROSS THE NORTHWEST
ON WEDNESDAY AND EVEN MORESO ON THURSDAY...THUS SLASHING PWAT VALUES
A BIT.  THUNDERSTORMS SHOULD FAVOR CENTRAL AREAS ON WEDNESDAY.
MODELS LOOK TO RETAIN A REMNANT OUTFLOW BOUNDARY ACROSS NE
NM...WHICH SHOULD BE THE FOCUS FOR THUNDERSTORMS ON THURSDAY. STORMS
MAY COVER MUCH OF NE AND EC NM BY THE EVENING HOURS. PORTIONS OF NW
NM MAY BE SHUT OFF FROM THUNDERSTORM DEVELOPMENT ENTIRELY ON
THURSDAY DUE TO THE DRIER AIR.

MODELS ATTEMPT TO SHIFT THE UPPER HIGH BACK WESTWARD OVER NEW MEXICO
FRIDAY THROUGH THE WEEKEND.  NONETHELESS...RECYCLED MOISTURE SHOULD
KEEP THUNDERSTORMS IN PLAY.

OVERALL FOR THE NEXT SEVERAL DAYS...GOOD TO EXCELLENT RECOVERIES ARE
EXPECTED EACH NIGHT IN AREAS THAT RECEIVED RAINFALL DURING THE DAY.
DAYTIME HUMIDITY READINGS WILL GENERALLY RANGE FROM 20 TO 40
PERCENT.  DAYTIME TEMPERATURES WILL RUN NEAR TO 5 DEGREES ABOVE
NORMAL...AND OVERNIGHT TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  96  69  94  66 /  30  50  20  40
DULCE...........................  88  59  87  59 /  40  60  40  30
CUBA............................  87  60  86  60 /  40  50  40  60
GALLUP..........................  89  57  87  59 /  40  50  40  50
EL MORRO........................  85  56  84  57 /  50  50  50  50
GRANTS..........................  89  60  85  61 /  30  50  40  50
QUEMADO.........................  87  59  86  59 /  30  50  50  60
GLENWOOD........................  92  64  92  63 /  30  50  40  30
CHAMA...........................  83  51  81  50 /  50  60  50  40
LOS ALAMOS......................  86  62  85  61 /  40  50  20  40
PECOS...........................  84  57  83  57 /  50  50  30  30
CERRO/QUESTA....................  83  54  82  54 /  50  50  30  30
RED RIVER.......................  76  47  76  47 /  50  60  40  30
ANGEL FIRE......................  80  48  80  48 /  50  50  40  30
TAOS............................  88  56  88  55 /  40  50  30  30
MORA............................  81  55  81  54 /  50  50  30  30
ESPANOLA........................  90  57  90  57 /  40  50  20  30
SANTA FE........................  86  60  86  59 /  40  50  20  30
SANTA FE AIRPORT................  89  62  90  61 /  40  50  20  30
ALBUQUERQUE FOOTHILLS...........  91  68  91  67 /  30  40  20  30
ALBUQUERQUE HEIGHTS.............  93  70  93  69 /  30  40  20  20
ALBUQUERQUE VALLEY..............  94  64  94  64 /  20  40  20  30
ALBUQUERQUE WEST MESA...........  94  66  94  66 /  30  40  20  30
LOS LUNAS.......................  94  68  94  68 /  20  40  20  20
RIO RANCHO......................  94  67  94  67 /  30  40  20  30
SOCORRO.........................  96  69  96  69 /  20  30  10  30
SANDIA PARK/CEDAR CREST.........  85  57  85  57 /  40  50  20  20
TIJERAS.........................  90  64  90  64 /  40  50  20  20
MORIARTY/ESTANCIA...............  90  61  90  60 /  40  50  30  20
CLINES CORNERS..................  86  60  86  59 /  50  50  30  30
GRAN QUIVIRA....................  90  63  90  63 /  40  50  30  20
CARRIZOZO.......................  90  65  90  65 /  30  30  20  20
RUIDOSO.........................  87  60  89  61 /  30  40  30  20
CAPULIN.........................  89  61  90  57 /  30  40  30  20
RATON...........................  94  59  96  59 /  30  30  30  20
SPRINGER........................  91  58  92  57 /  30  40  30  20
LAS VEGAS.......................  85  56  87  57 /  50  50  30  30
CLAYTON.........................  94  66  97  67 /  30  30  10  10
ROY.............................  93  64  93  64 /  30  30  20  20
CONCHAS.........................  95  67  97  67 /  30  20  10  10
SANTA ROSA......................  95  68  97  68 /  20  20  20  20
TUCUMCARI.......................  98  70 100  71 /  20  20  10  10
CLOVIS..........................  97  69  99  69 /  10  10   5  10
PORTALES........................  98  70  99  70 /  10  10   5  10
FORT SUMNER.....................  97  70  98  70 /  10  10  10  10
ROSWELL.........................  99  72 101  72 /  10  10  10  10
PICACHO.........................  91  62  92  64 /  10  20  10  20
ELK.............................  87  58  89  61 /  20  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE
FOLLOWING ZONES...NMZ508-511-512-514-526-527-539.

&&
Hazardous weather outlook, Jul 24, 5:32 AM MDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT SUN JUL 24 2011

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
532 AM MDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
CREATE AREAS OF FLASH FLOODING OVER AND AROUND RECENT BURN SCARS.
ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED TO
NUMEROUS SLOW MOVING STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL
AND ASSOCIATED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SCATTERED
TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE
LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT
WEATHER.GOV/ABQ.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:28 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro92 min
Jul 24, 6:38 PM MDTSpecial Weather StatementABQ52 min
Jul 24, 8:34 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval116 min
Jul 24, 10:04 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance116 min
Jul 24, 10:16 PM MDTAreal Flood AdvisoryABQBernalillo, Socorro, Valencia119 min
Jul 24, 10:46 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Socorro, Torrance, Valencia119 min
Jul 25, 12:04 AM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia116 min
Jul 25, 11:24 AM MDTAreal Flood AdvisoryABQSanta Fe111 min
Jul 25, 12:31 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Jul 25, 12:52 PM MDTFlash Flood WarningABQBernalillo57 min
Jul 25, 12:59 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe3 hr
Jul 25, 1:29 PM MDTSpecial Weather StatementABQLincoln31 min
Jul 25, 1:58 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Jul 25, 2:13 PM MDTFlash Flood WarningABQColfax71 min
Jul 25, 2:38 PM MDTFlash Flood WarningABQSanta Fe90 min
Jul 25, 3:13 PM MDTAreal Flood AdvisoryABQCibola, McKinley2 hr
Jul 25, 3:30 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe90 min
Jul 25, 3:51 PM MDTSpecial Weather StatementABQCatron24 min
Jul 25, 4:21 PM MDTSpecial Weather StatementABQCatron24 min
Jul 25, 4:33 PM MDTAreal Flood AdvisoryABQBernalillo87 min

Nearby

Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.